Chris asks…

What to do about thyroid condition?

Had several tests done on thyroid, was told multifunctional, and have a graves thyroid, but not graves disease. I took Methimazole for 3 months. Tests are now showing low normal, so was taken off meds, edno told me to come back in three months to see how I am feeling. I tried to explain to him that I am tired and have no motivation. I have been walking and dieting for several months, but still have not lost a pound, but gained water weight. My skin has went from moist to extremely dry, nails are still brittle, severe constipation. But on a good note, I am not having night sweats and am sleeping better. He told me I sound depressed because of my weight and should go to my family phyician, who is saying it is my thyroid. Has anyone been through this? Not sure what my next step should be. Does your thryoid have anything to do with sinus and staying plugged up all the time?
The endocrinologist told me that I have a graves thyroid, I had 2 hot spots, but the rest of my thyroid is sleeping. So, he put me on Methimazole and was on it for 3 months. My last blood test was on the low normal. He made the comment that women blame their thyroid for their weight. It not only is my weight but all the other symptoms I am feeling. I have been to my family doctor, who sent me to an ENT, then onto the Endo. I am going to do some more research on a new Endocrinologist.

Helen answers:

They told you that you have a Graves thyroid, but not Graves disease? I am not sure what that means because it doesn’t make sense. Methimazole is an anti-thyroid drug that supposedly lowers thyroid function, however in actual hypErthyroidism low dose lithium and L-carnitine are safer options. They both can make the patient hypOthyroid, which sounds like where you are at now.
You seem to have many hypOthyroid symptoms.

Please read this article:
http://www.stopthethyroidmadness.com/things-we-have-learned/
The entire website is just wonderful…it can help you learn what works and
what doesn’t work.

Here is a list of recommended labwork:
http://www.stopthethyroidmadness.com/recommended-labwork/

How to find a GOOD doctor:
http://www.stopthethyroidmadness.com/how-to-find-a-good-doc
Personally, I would NEVER again go to an endo for thyroid issues.
I have fired a total of 16 of them because of their incompetence concerning
anything ‘thyroid’.

Just so you know, when you are getting PROPERLY treated, you should
be feeling good. So, if you don’t feel good now, what is that telling you?

I hope this helps you.

Donald asks…

Is something wrong with my chameleon?

I’ve had my chameleon Ghandi for 6months,bought him when he was a few months old, i have a waterfall in his cage for running water,a pothos plant for greenery and a snack and to hold some humidity and a i feed him about 8 crickets a day and mist his terrarium 3x a day.lately he’s been staying in the back of the cage at the very bottom staying still all day.is he okay?

Helen answers:

He could be too hot or suffering from malnutrition and Metabolic Bone Disease [hypocalcaemia].

You make no mention of Ultra-Violet lighting or gut-loading crickets or calcium supplementation or use of multi-vitamins

Also, you should give a variety of live foods and not limit the quantity he eats …
Don’t limit the food to just crickets.
Their diet should contain a mixture of:
* Brown crickets (never black)
* Cockroaches
* Giant Mealworms
* Locust hoppers

ALL food should be gut-loaded 24 hours before being offered as food, all heavily coated in calcium carbonate 5-days-a-week and a reptile multi-vitamin powder the other 2 days

*** Chameleons do not “do well” at temperatures above 84ºF and need high-intensity UV light in order to survive in captivity.

*** Chameleons are totally insectivorous – they do not “snack” on greenery or any other plant matter.

*** The Pothos plant (Devil’s Ivy) is extremely toxic – your chameleon may have been poisoned by eating crickets that have graved on the Pothos leaves.
It also will not raise the humidity as it has waxy leaves to inhibit water loss.
.

Lizzie asks…

Will i be able to Lose weight and get very skinny after my thyroid is removed, worried?

with a thyroid condition, will i still be able to lose tons of weight and get really really skinny, if i diet and exercise a lot. i have graves disease, a very over active thyroid, and recently had to get my thyroid removed. i am now started some medication to regulate my thyroid hormones. i’m just so scared, i will never be able to lose weight ever again. i hear so many horror stories, about people saying that they had their thyroid killed off or removed, and no matter what they do they can’t lose weight. but my doctor tells me, once my levels are regulated with meds, i should be able to lose weight just like any one else. i guess, i’m just looking for some people with experience, who have lost weight, even after having their thyroid removed. thanks so much. appreciate it.

Helen answers:

My wife has no thyroid function and she lost 80 pounds through diet and exercise. She was hyperthyroid when she gained the weight. As long as you have the proper amount of meds there should be no problem.

Steven asks…

why diet soda is so bad?

the question is in the title,why diet soda is so bad?
don’t worry mya i’m 33:)

Helen answers:

Diet soda contains aspartame, which is toxic.

There are over 92 different health side effects associated with aspartame consumption. It seems surreal, but true. How can one chemical create such chaos?

Aspartame dissolves into solution and can therefore travel throughout the body and deposit within any tissue. The body digests aspartame unlike saccharin, which does not break down within humans.

The multitude of aspartame side effects are indicative to your genetic individuality and physical weaknesses. It is important to put two and two together, nonetheless, and identify which side effects aspartame is creating within you.

Aspartame Side Effects
The components of aspartame can lead to a number of health problems, as you have read. Side effects can occur gradually, can be immediate, or can be acute reactions.

According to Lendon Smith, M.D. There is an enormous population suffering from side effects associated with aspartame, yet have no idea why drugs, supplements and herbs don’t relieve their symptoms. Then, there are users who don’t ‘appear’ to suffer immediate reactions at all. Even these individuals are susceptible to the long-term damage caused by excitatory amino acids, phenylalanine, methanol, and DKP.

Adverse reactions and side effects of aspartame include:

Eye
blindness in one or both eyes
decreased vision and/or other eye problems such as: blurring, bright flashes, squiggly lines, tunnel vision, decreased night vision
pain in one or both eyes
decreased tears
trouble with contact lenses
bulging eyes

Ear
tinnitus – ringing or buzzing sound
severe intolerance of noise
marked hearing impairment

Neurologic
epileptic seizures
headaches, migraines and (some severe)
dizziness, unsteadiness, both
confusion, memory loss, both
severe drowsiness and sleepiness
paresthesia or numbness of the limbs
severe slurring of speech
severe hyperactivity and restless legs
atypical facial pain
severe tremors

Psychological/Psychiatric
severe depression
irritability
aggression
anxiety
personality changes
insomnia
phobias

Chest
palpitations, tachycardia
shortness of breath
recent high blood pressure

Gastrointestinal
nausea
diarrhea, sometimes with blood in stools
abdominal pain
pain when swallowing

Skin and Allergies
itching without a rash
lip and mouth reactions
hives
aggravated respiratory allergies such as asthma

Endocrine and Metabolic
loss of control of diabetes
menstrual changes
marked thinning or loss of hair
marked weight loss
gradual weight gain
aggravated low blood sugar (hypoglycemia)
severe PMS

Other
frequency of voiding and burning during urination
excessive thirst, fluid retention, leg swelling, and bloating
increased susceptibility to infection

Additional Symptoms of Aspartame Toxicity include the most critical symptoms of all
death
irreversible brain damage
birth defects, including mental retardation
peptic ulcers
aspartame addiction and increased craving for sweets
hyperactivity in children
severe depression
aggressive behavior
suicidal tendencies

Aspartame may trigger, mimic, or cause the following illnesses:
Chronic Fatigue Syndrome
Epstein-Barr
Post-Polio Syndrome
Lyme Disease
Grave’s Disease
Meniere’s Disease
Alzheimer’s Disease
ALS
Epilepsy
Multiple Sclerosis (MS)
EMS
Hypothyroidism
Mercury sensitivity from Amalgam fillings
Fibromyalgia
Lupus
non-Hodgkins
Lymphoma
Attention Deficit Disorder (ADD)

Mark asks…

feeling very nauseous please give me answers!?

I have been nauseous for the past month or more. I have graves disease but this is not relates to it as I have had blood done recently and all my levels are fine. I am an 18 year old girl and no I am not pregnant because I have had my period. Anyways I’m always nauseous especially after eating and basically all the time. My doctor told me to go on a gluten free diet. It has helped a little but not very much and I am still feeling sick. Does anyone have any idea of what it could be? Maybe too much acid in my stomach? I don’t know I’d just like some answers! Please & thank you I would really appreciate it!
Also i have been going from being constipated to been having diarrhoea lately and just wondering what that means aswell. thanks

Helen answers:

It might be Irritable Bowel Syndrome. I have IBS but nausea was never one of my symptoms. It is a symptom of IBS though, as well as alternating diarrhea/constipation.

Powered by Yahoo! Answers